Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 8, 2016, 8:59 PM MDT for Cheyenne County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 8:59 PM MDT (02:59 UTC)
- Expired
- Aug 8, 2016, 10:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Cheyenne, WY
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 128 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 3333 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
249 WWUS85 KCYS 090259 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 859 PM MDT MON AUG 8 2016 NEZ054-055-090400- CHEYENNE NE-KIMBALL NE- 859 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE AND SOUTHEASTERN KIMBALL COUNTIES UNTIL 1000 PM MDT... AT 859 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF POTTER TO 6 MILES NORTH OF WESTPLAINS. MOVEMENT WAS EAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN CHEYENNE AND SOUTHEASTERN KIMBALL COUNTIES. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 54 AND 55. LAT...LON 4115 10337 4114 10302 4100 10313 4100 10350 TIME...MOT...LOC 0259Z 277DEG 12KT 4109 10337 4096 10349 $$ RUBIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 8:23 PM MDT, 36 minutes earlier.
Area forecast discussion, Aug 8, 8:23 PM MDT, 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Cheyenne WY 823 PM MDT MON AUG 8 2016 .UPDATE... Issued at 813 PM MDT Mon Aug 8 2016 Updates this evening to fire weather and pops. Upgraded the fire weather watch to a red flag warning for fire zones 301, 302 and 303 for gusty SW winds 25-35 mph and min rh 10-15 percent Tuesday afternoon. Latest radar trends indicated a cluster of thunderstorms with heavy rain, gusty winds and small hail over Kimball and Cheyenne counties lingering through 10 pm. Also, a few storms moving east along the SD/WY border of northeast Dawes County. The remainder of the CWA will be dry tonight. Patchy fog will be possible late tonight and early Tuesday morning southern half of NE panhandle. && .SHORT TERM...(This evening through Wednesday night) Issued at 250 PM MDT Mon Aug 8 2016 Approaching shortwave over western Colorado setting off widely scattered showers and storms at this time. Expect these to continue while moving east into the Panhandle late this afternoon and evening before ending later tonight with the passage of the wave. Should see less stratus/fog across the Panhandle tonight as winds more southerly to ssw and air a little drier. Next couple days will feature southwesterly upper flow over the CWA with some monsoonal moisture moving across mainly the Panhandle. Lower levels look to dry some so convective activity should be more isolated with a surface trough edging east over the Panhandle. Instabilities less as well so severe threat looks minimal at this time. Main concerns will be with fire weather over northern and western parts of the CWA where some gusty winds are expected in the afternoons to combine with low relative humidity. .LONG TERM...(Thursday through next Monday) Issued at 240 PM MDT Mon Aug 8 2016 Models continue to indicate cooler temperatures and unsettled weather late this week and into early this weekend as a relatively strong cold front moves across the area early on Thursday. Main forecast concern will continue to be strong/severe thunderstorms and perhaps heavy rainfall...especially along and east of the Laramie Range. At this time...the threat does not appear to be all that significant with models showing PW's around 0.75 to 1.25 inches Thursday and Friday...which is on the low side considering subtropical monsoon moisture will be pushing northward across the area through the middle of the week. Models indicate the upper level trough rapidly moving across the area on Friday...but some of the upper level energy will remain further north across southern Canada. Best chance for strong to severe thunderstorms will be over far eastern Wyoming and western Nebraska...but conditions along with the time of the year are not all that favorable for significant coverage at this time. High temperatures in the mid 70's to mid 80's on Thursday will trend even lower on Friday and Saturday...with readings in the 70's to low 80's...warmest below 5000 feet. Kept POP between 30 to 50 percent for scattered showers and tstorms through Friday. Low clouds and patchy fog are possible each morning in this pattern due to upslope winds For Sunday and Monday...models show the upper level trough moving well east of the forecast area as a slow warming trend is expected. Drier air will enter Wyoming with PW's gradually lowering between 0.50 to 0.75 by Monday...which should limit thunderstorm coverage early next week. Daytime highs will return to the 80's and low 90's by Monday afternoon as a low amplitude ridge axis builds west of the Continental Divide and slowly drifts eastward. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 623 PM MDT Mon Aug 8 2016 Wyoming TAFS...Isolated thunderstorms near Laramie and Cheyenne through 02z...otherwise VFR prevails. Gusts of 20 to 32 knots after 15Z Tuesday. Nebraska TAFS...Isolated thunderstorms near Scottsbluff and Sidney through 02z...otherwise VFR prevails. Except for localized MVFR and IFR at Alliance, Scottsbluff and Sidney from 07Z to 15Z. Gusts to 25 knots after 15Z Tuesday. && .FIRE WEATHER... Issued at 250 PM MDT Mon Aug 8 2016 Fire weather concerns will be heightened over the next couple days across Wyoming zones due to increased winds in the afternoons. Temperatures will be quite warm over the next couple days before cooling some late in the week. isolated showers and thunderstorms are expected most days. && .CYS Watches/Warnings/Advisories... WY...Red Flag Warning from noon to 8 PM MDT Tuesday for WYZ301>303. NE...None. && UPDATE...MAJ SHORT TERM...RE LONG TERM...TJT AVIATION...RUBIN FIRE WEATHER...RE
Hazardous weather outlook, Aug 8, 5:39 AM MDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 539 AM MDT MON AUG 8 2016 WYZ103>106-109>117-091145- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 539 AM MDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP TUESDAY THROUGH FRIDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 091145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 539 AM MDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. SEVERE WEATHER IS NOT EXPECTED...HOWEVER SOME STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING EAST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP TUESDAY THROUGH FRIDAY. SEVERE WEATHER IS NOT EXPECTED...HOWEVER SOME STRONG STORMS WILL BE POSSIBLE EAST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.
In the hours before
Local storm report, Aug 8, 5:32 PM MDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 8 NE POTTER 41.30N 103.21W
08/08/2016 M0.75 INCH CHEYENNE NE TRAINED SPOTTER
&&
DDEALSpecial weather statement, Aug 8, 5:46 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 546 PM MDT MON AUG 8 2016 NEZ055-090045- CHEYENNE NE- 546 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEYENNE COUNTY UNTIL 645 PM MDT... AT 546 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF BROWNSON...OR 12 MILES NORTHWEST OF SIDNEY...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BROWNSON AROUND 620 PM MDT. SIDNEY AROUND 635 PM MDT. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 49 AND 57. LAT...LON 4128 10320 4134 10314 4126 10286 4106 10305 TIME...MOT...LOC 2346Z 307DEG 10KT 4127 10314 RUBIN
Special weather statement, Aug 8, 6:17 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT MON AUG 8 2016
NEZ054-055-090045-
CHEYENNE NE-KIMBALL NE-
617 PM MDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE AND
SOUTHEASTERN KIMBALL COUNTIES UNTIL 645 PM MDT...
AT 617 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR POTTER TO 11 MILES NORTHWEST OF
WESTPLAINS. MOVEMENT WAS EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
CHEYENNE AND SOUTHEASTERN KIMBALL COUNTIES.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 40 AND
46.
LAT...LON 4118 10343 4123 10317 4100 10314 4100 10331
4101 10365
TIME...MOT...LOC 0017Z 263DEG 22KT 4116 10337 4095 10368
RUBINLocal storm report, Aug 8, 6:53 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
653 PM MDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL SIDNEY 41.13N 102.97W
08/08/2016 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
MOSTLY MARBLES WITH A FEW QUARTERS.
&&
MJAMSKISpecial weather statement, Aug 8, 7:01 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 701 PM MDT MON AUG 8 2016 NEZ055-090145- CHEYENNE NE- 701 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY UNTIL 745 PM MDT... AT 701 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LORENZO...OR NEAR SIDNEY. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LORENZO AROUND 745 PM MDT. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 52 AND 58. LAT...LON 4119 10318 4107 10285 4100 10285 4100 10338 TIME...MOT...LOC 0101Z 350DEG 1KT 4106 10303 RUBIN
Special weather statement, Aug 8, 8:59 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 859 PM MDT MON AUG 8 2016 NEZ054-055-090400- CHEYENNE NE-KIMBALL NE- 859 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE AND SOUTHEASTERN KIMBALL COUNTIES UNTIL 1000 PM MDT... AT 859 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF POTTER TO 6 MILES NORTH OF WESTPLAINS. MOVEMENT WAS EAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN CHEYENNE AND SOUTHEASTERN KIMBALL COUNTIES. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 54 AND 55. LAT...LON 4115 10337 4114 10302 4100 10313 4100 10350 TIME...MOT...LOC 0259Z 277DEG 12KT 4109 10337 4096 10349 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:00 PM MDT | Red Flag Warning | CYS | 24 hr | |
| Aug 9, 1:02 AM MDT | Fire Weather Watch | CYS | 24 hr | |
| Aug 9, 1:26 PM MDT | Special Weather Statement | CYS | Platte | 34 min |
| Aug 9, 2:00 PM MDT | Special Weather Statement | CYS | Goshen | 45 min |
| Aug 9, 3:16 PM MDT | Special Weather Statement | CYS | Niobrara | 44 min |
| Aug 9, 4:08 PM MDT | Special Weather Statement | CYS | Niobrara | 52 min |
| Aug 9, 5:06 PM MDT | Special Weather Statement | CYS | Albany | 39 min |
| Aug 9, 5:47 PM MDT | Special Weather Statement | CYS | Albany | 43 min |
| Aug 8, 6:03 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 57 min |
| Aug 8, 6:17 PM MDT | Special Weather Statement | CYS | Kimball | 28 min |
| Aug 8, 7:01 PM MDT | Special Weather Statement | CYS | Cheyenne | 44 min |
| Aug 8, 7:24 PM MDT | Areal Flood Advisory | CYS | Cheyenne | 3 hr |
| Aug 8, 9:22 PM MDT | Special Weather Statement | CYS | Dawes | 23 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.